Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 3, NWS Kansas City, MO

March 13, 202527 counties in Missouri; Atchison County, Doniphan County, Kansas

NWS Kansas City, MO issued this wind advisory at Mar 13, 2025, 2:22 AM CDT for 27 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Mar 14, 2025, 12:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2025, 2:22 AM CDT (07:22 UTC)
In effect from
Mar 14, 2025, 12:00 PM CDT
Expired
Mar 14, 2025, 3:42 PM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
All 29 counties

Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Howard County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
2563 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

420 
WWUS73 KEAX 130722
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
222 AM CDT Thu Mar 13 2025

KSZ025-102-MOZ001>008-011>017-020>025-031>033-039-040-046-132100-
/O.NEW.KEAX.WI.Y.0003.250314T1700Z-250315T0300Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-
Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-
Carroll-Chariton-Randolph-Saline-Howard-Cooper-
Including the cities of Highland, Elwood, King City, Green City,
Cameron, Moberly, Stanberry, Craig, Tarkio, Gallatin, Rock Port,
Keytesville, St. Joseph, Trenton, Unionville, Forest City,
Marshall, Queen City, Oregon, Union Star, Plattsburg,
Chillicothe, Princeton, Braymer, Marceline, Hamilton, Maryville,
Kirksville, Stewartsville, Glenwood, Maitland, Polo, Troy,
Country Club Villa, Downing, Fayette, New Franklin, La Plata,
Savannah, Boonville, Maysville, Breckenridge, Carrollton,
Atchison, Brookfield, Brunswick, Albany, Grant City, Wathena,
Jamesport, Macon, Salisbury, Fairfax, Bethany, Clarksdale, Milan,
Lathrop, Osborn, Glasgow, Lancaster, Mercer, St. Joseph Airport,
Greentop, and Mound City
222 AM CDT Thu Mar 13 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM CDT FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of northeast Kansas and central, north central, 
  northeast, and northwest Missouri.

* WHEN...From noon to 10 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ057-060-103>105-MOZ028>030-037-038-043>045-053-054-132100-
/O.NEW.KEAX.HW.A.0002.250314T1600Z-250315T0100Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-
Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Kansas City, Weatherby Lake, Excelsior
Springs, Higginsville, Osawatomie, Pleasant Hill, Windsor,
Liberty, Leavenworth, Louisburg, Kansas City Kansas, Lawson,
Butler, Warrensburg, Shawnee, La Cygne, Odessa, Lenexa,
Gladstone, Raymore, Pleasanton, Lansing, Paola, Stanley, Belton,
Adrian, Rich Hill, Richmond, Weston, Olathe, Parkville,
Riverside, Sedalia, Platte City, Fort Leavenworth, Clinton,
Concordia, Lexington, Overland Park, Harrisonville, Kearney,
Mound City, and Independence
222 AM CDT Thu Mar 13 2025

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY 
EVENING...

* WHAT...South or southwest winds 25 to 35 mph with gusts up to 60 
  mph possible.

* WHERE...Portions of east central and northeast Kansas and central 
  and west central Missouri.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

https://www.weather.gov/eax

CMS
4 follow-up statements
826 
WWUS73 KEAX 131938
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
238 PM CDT Thu Mar 13 2025

KSZ025-102-MOZ001>008-011>017-020>025-031>033-039-040-046-140345-
/O.CON.KEAX.WI.Y.0003.250314T1700Z-250315T0300Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-
Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-
Carroll-Chariton-Randolph-Saline-Howard-Cooper-
Including the cities of Moberly, New Franklin, Fairfax, Elwood,
Tarkio, Union Star, Breckenridge, Queen City, Albany, Maysville,
Plattsburg, Glasgow, Downing, Unionville, Salisbury, Macon,
Clarksdale, Marceline, Maitland, Keytesville, King City, Trenton,
Milan, Mound City, Maryville, Lathrop, Highland, Bethany,
Fayette, Cameron, Kirksville, Osborn, Savannah, Marshall,
Braymer, Boonville, Atchison, St. Joseph, Chillicothe, Brunswick,
Glenwood, Oregon, Forest City, Brookfield, Lancaster, Polo,
Jamesport, Stanberry, Grant City, Greentop, Stewartsville,
Country Club Villa, Wathena, Princeton, Rock Port, Mercer,
Hamilton, Carrollton, Green City, Troy, Craig, St. Joseph
Airport, La Plata, and Gallatin
238 PM CDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northeast Kansas and central, north central, 
  northeast, and northwest Missouri.

* WHEN...From noon to 10 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ057-060-103>105-MOZ028>030-037-038-043>045-053-054-140345-
/O.CON.KEAX.HW.A.0002.250314T1600Z-250315T0100Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-
Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Parkville, Concordia, Raymore,
Pleasanton, Lansing, Higginsville, Kansas City Kansas, Butler,
Rich Hill, Kearney, Louisburg, Overland Park, Kansas City,
Clinton, Mound City, Windsor, Paola, Stanley, Sedalia,
Harrisonville, Weatherby Lake, Adrian, Platte City, Lexington,
Liberty, Richmond, Osawatomie, Leavenworth, Independence,
Excelsior Springs, Belton, Shawnee, Fort Leavenworth, Lawson,
Warrensburg, Pleasant Hill, Odessa, Gladstone, Riverside, La
Cygne, Olathe, Weston, and Lenexa
238 PM CDT Thu Mar 13 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...Portions of east central and northeast Kansas and central 
  and west central Missouri.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

https://www.weather.gov/eax
464 
WWUS73 KEAX 132001
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
301 PM CDT Thu Mar 13 2025

KSZ025-102-MOZ001>008-011>017-020>025-031>033-039-040-046-141000-
/O.CON.KEAX.WI.Y.0003.250314T1700Z-250315T0300Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-
Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-
Carroll-Chariton-Randolph-Saline-Howard-Cooper-
Including the cities of Moberly, New Franklin, Fairfax, Elwood,
Tarkio, Union Star, Breckenridge, Queen City, Albany, Maysville,
Plattsburg, Glasgow, Downing, Unionville, Salisbury, Macon,
Clarksdale, Marceline, Maitland, Keytesville, King City, Trenton,
Milan, Mound City, Maryville, Lathrop, Highland, Bethany,
Fayette, Cameron, Kirksville, Osborn, Savannah, Marshall,
Braymer, Boonville, Atchison, St. Joseph, Chillicothe, Brunswick,
Glenwood, Oregon, Forest City, Brookfield, Lancaster, Polo,
Jamesport, Stanberry, Grant City, Greentop, Stewartsville,
Country Club Villa, Wathena, Princeton, Rock Port, Mercer,
Hamilton, Carrollton, Green City, Troy, Craig, St. Joseph
Airport, La Plata, and Gallatin
301 PM CDT Thu Mar 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM CDT FRIDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of northeast Kansas and central, north central, 
  northeast, and northwest Missouri.

* WHEN...From noon to 10 PM CDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ057-060-103>105-MOZ028>030-037-038-043>045-053-054-141000-
/O.CON.KEAX.HW.A.0002.250314T1600Z-250315T0100Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-
Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Parkville, Concordia, Raymore,
Pleasanton, Lansing, Higginsville, Kansas City Kansas, Butler,
Rich Hill, Kearney, Louisburg, Overland Park, Kansas City,
Clinton, Mound City, Windsor, Paola, Stanley, Sedalia,
Harrisonville, Weatherby Lake, Adrian, Platte City, Lexington,
Liberty, Richmond, Osawatomie, Leavenworth, Independence,
Excelsior Springs, Belton, Shawnee, Fort Leavenworth, Lawson,
Warrensburg, Pleasant Hill, Odessa, Gladstone, Riverside, La
Cygne, Olathe, Weston, and Lenexa
301 PM CDT Thu Mar 13 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...Portions of east central and northeast Kansas and central 
  and west central Missouri.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

https://www.weather.gov/eax
617 
WWUS73 KEAX 140611
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
111 AM CDT Fri Mar 14 2025

KSZ025-102-MOZ020-021-142030-
/O.UPG.KEAX.WI.Y.0003.250314T1700Z-250315T0300Z/
/O.NEW.KEAX.HW.W.0003.250314T1600Z-250315T0100Z/
Atchison KS-Doniphan-Buchanan-Clinton-
Including the cities of Troy, Atchison, Wathena, St. Joseph,
Highland, Cameron, St. Joseph Airport, Lathrop, Plattsburg, and
Elwood
111 AM CDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT 
THIS EVENING...

* WHAT...South winds 30 to 35 mph with gusts up to 55 mph expected.

* WHERE...In Kansas, Atchison KS and Doniphan Counties. In Missouri, 
  Buchanan and Clinton Counties.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ057-060-103>105-MOZ028>030-037-038-043>045-053-054-142030-
/O.UPG.KEAX.HW.A.0002.250314T1600Z-250315T0100Z/
/O.NEW.KEAX.HW.W.0003.250314T1600Z-250315T0100Z/
Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray-
Jackson-Lafayette-Cass-Johnson MO-Pettis-Bates-Henry-
Including the cities of Mound City, Weston, Odessa, Leavenworth,
Stanley, Lexington, La Cygne, Parkville, Lawson, Harrisonville,
Kearney, Adrian, Platte City, Osawatomie, Sedalia, Clinton,
Olathe, Riverside, Concordia, Lansing, Louisburg, Gladstone,
Liberty, Warrensburg, Raymore, Butler, Pleasant Hill, Excelsior
Springs, Windsor, Shawnee, Paola, Richmond, Pleasanton, Lenexa,
Rich Hill, Kansas City Kansas, Overland Park, Weatherby Lake,
Independence, Kansas City, Higginsville, Belton, and Fort
Leavenworth
111 AM CDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT 
THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Portions of east central and northeast Kansas and central 
  and west central Missouri.

* WHEN...From 11 AM this morning to 8 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MOZ001>008-011>017-022>025-031>033-039-040-046-142030-
/O.CON.KEAX.WI.Y.0003.250314T1700Z-250315T0300Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Caldwell-
Livingston-Linn MO-Macon-Carroll-Chariton-Randolph-Saline-Howard-
Cooper-
Including the cities of Greentop, Macon, Mound City,
Breckenridge, Carrollton, Brunswick, Forest City, Princeton,
Fairfax, Glenwood, Fayette, Craig, Green City, Tarkio, Albany,
Braymer, Marceline, Gallatin, Keytesville, Milan, Kirksville,
Hamilton, Brookfield, Grant City, Jamesport, Stanberry, Queen
City, Country Club Villa, Stewartsville, Downing, Maitland, Union
Star, Clarksdale, Unionville, Mercer, Bethany, La Plata, King
City, Salisbury, Marshall, Chillicothe, Trenton, Moberly, Rock
Port, Polo, Oregon, Boonville, Maysville, Maryville, Savannah,
Osborn, Lancaster, Glasgow, and New Franklin
111 AM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS 
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, north central, northeast, and 
  northwest Missouri.

* WHEN...From noon today to 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

https://www.weather.gov/eax

BMW
409 
WWUS73 KEAX 142042
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
342 PM CDT Fri Mar 14 2025

MOZ001>008-011>017-022>025-031>033-039-040-046-150200-
/O.UPG.KEAX.WI.Y.0003.000000T0000Z-250315T0300Z/
/O.EXB.KEAX.HW.W.0003.000000T0000Z-250315T0200Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Caldwell-
Livingston-Linn MO-Macon-Carroll-Chariton-Randolph-Saline-Howard-
Cooper-
Including the cities of Craig, Maitland, King City, Bethany,
Gallatin, Boonville, Princeton, Chillicothe, Carrollton,
Lancaster, Stewartsville, Milan, Glasgow, Unionville, Maysville,
Fayette, New Franklin, Tarkio, Polo, Brunswick, Grant City,
Trenton, Salisbury, Maryville, Albany, Stanberry, Green City,
Braymer, Fairfax, Rock Port, Keytesville, Breckenridge, Marshall,
Forest City, Oregon, Brookfield, La Plata, Mound City, Hamilton,
Osborn, Macon, Union Star, Kirksville, Clarksdale, Country Club
Villa, Downing, Glenwood, Greentop, Queen City, Moberly,
Jamesport, Mercer, Marceline, and Savannah
342 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of central, north central, northeast, and 
  northwest Missouri.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ025-057-060-102>105-MOZ020-021-028>030-037-038-043>045-053-054-
150200-
/O.EXT.KEAX.HW.W.0003.000000T0000Z-250315T0200Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson
KS-Buchanan-Clinton-Platte-Clay-Ray-Jackson-Lafayette-Cass-
Johnson MO-Pettis-Bates-Henry-
Including the cities of Pleasant Hill, Elwood, Shawnee,
Louisburg, Fort Leavenworth, Troy, Independence, Leavenworth,
Paola, Cameron, Liberty, Platte City, Kansas City, Highland, La
Cygne, Lenexa, Gladstone, Warrensburg, St. Joseph Airport,
Wathena, Lansing, Kansas City Kansas, Kearney, Adrian, Windsor,
Overland Park, Atchison, Pleasanton, Rich Hill, Odessa,
Riverside, Excelsior Springs, Harrisonville, Mound City, Sedalia,
Concordia, Parkville, Raymore, Weston, Clinton, Lexington,
Olathe, Lathrop, St. Joseph, Weatherby Lake, Butler, Plattsburg,
Osawatomie, Higginsville, Belton, Lawson, Stanley, and Richmond
342 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of east central and northeast Kansas and central, 
  northwest, and west central Missouri.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

https://www.weather.gov/eax

BMW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:31 PM CDT, 3 hours 51 minutes earlier. Its key messages:

  • Strong low pressure system arriving on Friday.
  • Near Critical Fire Weather conditions Friday with dry and windy conditions.
  • Window for strong to severe thunderstorms late Friday afternoon through Sunset across central and eastern Missouri.
Area forecast discussion, Mar 12, 10:31 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1031 PM CDT Wed Mar 12 2025

.KEY MESSAGES...

- Strong low pressure system arriving on Friday.

- Near Critical Fire Weather conditions Friday with dry and
  windy conditions.

- Window for strong to severe thunderstorms late Friday
  afternoon through Sunset across central and eastern Missouri.

&&

.DISCUSSION...
Issued at 347 PM CDT Wed Mar 12 2025

Through 2 PM, temperatures across the region have reached the
lower to mid 70s F in response to shallow mid-level negative
ridging north of the open short wave trough crossing the
southern plains. Into Thursday, with the exit of the open short
wave trough to the east, the thermal ridge will build back
across the region quickly with H850 temps into the lower to mid
teens C. South winds will respond accordingly, becoming slightly
elevated through the afternoon with the increasing surface
pressure gradient ahead of the emerging deepening surface low
onto the western high plains. Temperatures could push near 80 F
tomorrow afternoon across southeastern Kansas and into west
central Missouri. Given we're seeing temps 20 to 25 F above
normal, the NBM has struggled a touch, with a nudge toward the
75th percentile necessary to capture proper temps.

Friday remains the big focus of the forecast with a highly dynamic
system arriving through the day. Anchored by a stout H500 trough
lifting east-northeast out of the Southern Plains through midday, a
deepening surface low center will emerge and track across
northeastern Kansas into northwestern Missouri through the
afternoon. Ahead of this system, strong south-southwest flow
will develop ahead with wind gusts through midday and the
afternoon into the 30s and 40s MPH. Looking at the 1D viewer and
DESI probs for dewpoints and winds, some adjustment toward the
90th percentile for winds and 10th percentile for dews was
needed to fully capture the impacts. Similar adjustments to
temps were needed. Even with those adjustments, still borderline
for Red Flag criteria at this moment with respect to RH values,
but will refine the forecast tomorrow if a RFW or a Watch is
needed. We did coordinate with TOP and ICT, where conditions
look more like a slam dunk at this point.

In addition to fire weather concerns, there remains a window for
strong to severe thunderstorms. Forecast soundings reveal ample
moisture through the mid-levels but surface dews are only forecast
in the lower to mid 50s F with rather elevated LCLs. The concerning
factor of this system is the overall strength of the cyclone, with
H500 jet max pushing 100 kts nosing into central Missouri by the
late afternoon. The H850 jet will be reaching 50 kts and it won't
take much to translate these winds to the surface with low level
lapse rates exceeding 10 C/km. Any storm that does pop will have the
potential for widespread damaging winds. Not to be outdone but
looking at CIPS Analogs earlier this week and today, this system has
some analogs to past damaging wind and tornado events in recent
memory. A few low-topped supercells cannot be ruled out early with
the potential for a quick moving Tor. Generally, the feeling is any
storms will fire quickly around 4 PM somewhere along or just east of
the US-65 corridor and then quickly move east into central Missouri
through 8 to 9 PM. Storm activity farther west cannot be ruled
out, but will be highly conditional depending on how quickly
southwest dry air intrudes on the back side of this system.
Given the cyclone's strength and speed, the window would be vary
narrow for the KS/MO border. Latest guidance from the NAMnest
is a bit more bullish on scattered initiation.

Into Saturday, more seasonable temps will follow, along with some
lower percentage chances (~20%) for rain and maybe a snowflake or
two across northern Missouri as the Friday system continues to exit
northeastward out of the region. Drier and more seasonable temps will
follow late Saturday and through Sunday as surface ridging builds
into the region. St. Patrick's day looks much warmer as southerly
flow re-establishes through the day. Highs on Monday will reach the
lower 70s and paired with RH values in the mid 20s, elevated fire
weather concerns may develop with winds gusts in the 20s MPH.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 1031 PM CDT Wed Mar 12 2025

VFR conditions expected through the forecast. Light winds
overnight will increase and become southerly tomorrow afternoon.
Have added some gusts to 20kts given deeper mixing. Wind
decrease after sunset and back slightly to the south-southeast
or southeast.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Kurtz
AVIATION...CDB
Hazardous weather outlook, Mar 12, 2:47 AM CDT, 23 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
247 AM CDT Wed Mar 12 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-130800-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
247 AM CDT Wed Mar 12 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

 Strong storm system moves across the region Friday and Saturday.
 Strong winds are expected, and dry air may result in elevated fire
 weather concerns. Rain showers are expected, and thunderstorms may
 become possible. If thunderstorms develop, multiple storms may
 become severe.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:22 AM CDTHigh Wind WatchEAXBates, Cass, Clay, Henry, Jackson, Johnson and 4 more23 hr
Mar 13, 2:35 AM CDTFire Weather WatchEAXBates, Cass, Clay, Henry, Jackson, Johnson and 4 more12 hr
Mar 13, 2:59 PM CDTFire Weather WatchEAXAndrew, Atchison, Caldwell, Carroll, Chariton, Daviess and 14 more4 hr
Mar 13, 2:59 PM CDTRed Flag WarningEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more31 hr

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.